MAUDE Adverse Event Report: GYRUS ACMI, INC BIPOLAR, 4MM 40DEG, STANDARD, SERRATED, DS, 5/PK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

GYRUS ACMI, INC BIPOLAR, 4MM 40DEG, STANDARD, SERRATED, DS, 5/PK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number BB4040SS
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during removal of polyps in the paranasal sinus procedure , white insulation on shaver blade has come loose and is half torn and folded over during surgery.Reporter stated that he was at the surgery and was the first to notice.According to the reporter, it could not be seen that the surgeon had caused it with a sharp instrument.The device was replaced and the intended procedure was completed using a similar device.There was no patient harm, no user injury reported due to the event.The subject device was disposed of by the customer.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation as the customer disposed the device however, photos of the damaged device was provided.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see the updates in sections h6 and h10.The device was not returned; therefore, the reported phenomenon or condition of the device could not be confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It was confirmed that the device was shipped according to the specifications.It has been over 1 year since the subject device was manufactured.The specific root cause of the reported problem could not be determined at this time because the device was not returned.The following information is stated in the instructions for use (ifu): ¿do not clean the device with a scratch pad, doing so may damage the protective insulation.".Olympus will continue to monitor field performance for this device.

Brand Name
BIPOLAR, 4MM 40DEG, STANDARD, SERRATED, DS, 5/PK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
GYRUS ACMI, INC
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
2925 appling rd
bartlett, TN 38133
5082077661
MDR Report Key15443471
Report Number1037007-2022-00018
Device Sequence Number4729679
Product Code GEI
UDI-Device Identifier00821925028043
UDI-Public00821925028043
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB4040SS
Device Lot NumberAV106061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/18/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown